MAUDE Adverse Event Report: DEPUY MITEK LLC US TENDON HARV CLOSED STRIPPER EA; BONE TREPHINE

DEPUY MITEK LLC US TENDON HARV CLOSED STRIPPER EA; BONE TREPHINE
Model Number 254730
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the affiliate in (b)(4) that preoperatively to an unknown surgery on (b)(6) 2022, it was observed that the tendon harv closed stripper device was bent and could not be used.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.Investigation summary
=
> upon visual inspection the device present wear use.It could be observed the shaft of the device with a bent and rotated condition.Also, it could be identified the etch marks slightly faded.A manufacturing record evaluation was performed for the finished device lot number: 17r04, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the visual inspection results, this complaint can be confirmed.The manufactured date of this device is 2017 and hence indicates this device is 5 years old.It is a reusable device; this condition has possibly occurred after using it for many procedures.The possible root cause for the condition of the device could be related to heavily use; moreover, drop of the unit, mishandling or procedural variables that could cause the bent condition of the device.However, it cannot be conclusively affirmed.As per ifu, inspect for damage prior to use.Replace a damaged, worn or bent instrument.Do not attempt to straighten, sharpen or repair.Do not use a depuy mitek reusable instrument for any purpose other than its intended use as that may result in damage to the instrument.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
TENDON HARV CLOSED STRIPPER EA
Common Device Name
BONE TREPHINE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14279379
Report Number1221934-2022-01264
Device Sequence Number5312685
Product Code LXH
UDI-Device Identifier10886705013739
UDI-Public10886705013739
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254730
Device Catalogue Number254730
Device Lot Number17R04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer06/22/2022
06/29/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/23/2022
06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown